MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MESH CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MESH CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC
Model Number 391.952
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a synthes sales representative part 391.952, lot a7pa50: manufacturing site: (b)(4).Release to warehouse date: december 12, 2006.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A service and repair evaluation was completed: the customer reported the device was not cutting correctly and it has a crack in it.The repair technician reported the device has piece missing from blade.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: upon visual inspection, the cutting feature was observed to be broken and not returned.No other issues were observed with the returned device.A functional test was not performed as the device was returned by itself.However, the broken cutting blade could have caused the complaint condition.No dimensional inspection can be performed due to post-manufacturing damage.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the mesh cutter was not cutting correctly, and it has a crack in it.There was no report of patient or procedure involvement.Upon visual inspection of the returned device, the cutting feature was observed to be broken and not returned.This report is for a mesh cutter.This is report 1 of 1 for (b)(4).

Brand Name
MESH CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11516665
Report Number2939274-2021-01398
Device Sequence Number14305887
Product Code HTZ
UDI-Device Identifier10887587041001
UDI-Public(01)10887587041001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.952
Device Catalogue Number391.952
Device Lot NumberA7PA50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/18/2021
Patient Sequence Number1